Effexor And Libido

2 Replies Updated



Conversation Starter

Chris Says:


My boyfriend is on Effexor XR. We have been dating for 10 months and we've been dealing with his very, very low libido. I am very patient with him, but I can see myself eventually running out of patience. We actually haven't been intimate since Mid-July. So at this point it's been 5-months since he's had ANY interest in me. I have been self-reliant, but I am starting to have trouble myself, because I am tired of doing it myself.

Recently he saw his PCP to discuss low libido and energy. His PCP seems to think it may be related to sleep apnea, but I don't think he's right. Yes, my boyfriend does have some trouble in that area, but I don't think it's as bad as he thinks it is. I believe the problem is Effoxor, but I certainly don't want him to go off of it, because he says it's the only anti-depressant that has consistently worked for him.

His doctor actually doubled his dose from 75mg to 150mg. I have read that increasing the dose can actually help with libido! The reason his doctor said he was increasing it was because my boyfriend also suffers from seasonal effective disorder and it's that time of year. I am hoping the increased dosage will restore his libido, but I'm not sure if it will.

Has anyone else experienced this problem? Has increasing the dosage helped? Would increasing it further help even more? Would there be any other negative side effects that we should worry about with increased dosage? I really want this relationship to work, especially after we've been together this long. HELP! Thanks



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

This medication is actually well known to cause low libido and even an inability to orgasm, in some people that take it, according to FDA reports, and a dosage increase is likely to make it worse, not better.

Yes, any dosage increase could also cause more side effects, others may include nausea, dizziness, headache, drowsiness, dry mouth, and weight gain, according to the NIH.

As to the intimacy issues, please don't assume I am trying to be rude, because I'm not, but 10 months isn't actually a very long time, I'm not telling you to break up with him over side effects from a medication, but while it may seem a very long time, when you're young, as you get older, you realize that 10 months is just the blink of an eye in the grand scheme of things. I don't know how old you are, but age and time both have the habit of changing perspective, and of course, everything in life is relative, so it may seem an eternity to you. I got divorced after being married to someone for 15 years and being with him for 17, but I am now remarried, after staying single for over 6 years, and much happier, the world turns, things change and we move on, though it sometimes hurts and is hard. No matter what, you have to decide what's right for you.

As to the loss of libido, most relationships, no matter how loving and committed, tend to be cyclical, there may be times you are actively intimate a lot, and others where you go long periods that you aren't, there is nothing wrong with it, everyone is different. However, regarding this issue, you also have to find someone that you work well with, so you stay in sync with each other and are both happy with your given frequency of intimacy.

Given your situation, it might also be helped if you just get more playful, come up with some new ideas to seduce him and etc. I can't go into more details about that on here, but there are many websites and books that can help.

The other thing I'd like to ask is what other medications has he tried? There are a lot of options out there and some of them do not cause loss of libido.



REPLYSHAREREPORT
Was this helpful?     0     0  
2
SickofSideEffects Says:
via mobile

I lived with a guy with a naturally low libido. I stuck with him 5 years cause he was a good guy. I thought about leaving him 3 years before I did but couldn't get up the nerve. Lack of good intimacy is a big deal, at least for me. Recently, I was on a med Zoloft and it made me unable to climax. I'm sure Effexor is the problem for him. If intercourse is a big deal to you, you are never going to be fulfilled as long as he stays on Effexor. Unless increasing Effexor really does fix the problem, which I'm very skeptical on. Ask him to switch to another med with less side effects for him that still helps his condition, even at a lower level. It's a fair compromise for both of you. And, I believe, a good sex life is a very healthy plus for mental conditions. Personally, I wouldn't stick around if the man didn't give good sex, but there's more to life.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Effexor and sleepiness
I am on 150 mg, I have been taking it in the morning as my dr said to, but I can't focus in the mornings at all, I f... 13 replies
Effexor and Depression/sleepiness
I am currently on 75mg of effexor, it's been about 2 weeks. I was on 37.5 mg before that for about 2 weeks also for ... 3 replies
effexor and adderall
I have been taking adderall ir 10mg twice daily and recently was prescribed 75mg Venlafaxine (effexor) one daily. And iv... 1 reply
Effexor and Xanax
I was Effexor XR for over 20 years until the insurance no longer paid for it and I went to generic. I don't feel tha... 1 reply
Effexor hand shake help
I know someone who started on Effexor Er 75mg a few months ago. Its one of they best meds she has been on but it gives h... 1 reply
effexor xr and mirtazapine Side Effects
Ihave been taking both drugs for quite some time but only recently have lost my sense of taste and smell and instead tas... 1 reply
Effexor - Weaning and weigh GAIN???!!
Anyone else have long term experience with Effexor? Under my doctor's supervision over the last three months I have ... 1 reply
Effexor, Temazepam and Norco together
Is it safe to take Effexor 37.5mg with Temazepam 30mg & Norco 10mg? Any interactions? ## Taking them together my inc... 2 replies
adderall and effexor
does anyone know if there is any side-effects from takeing adderall&effexor together.I.E. breaking out or slowed inf... 2 replies
Contrave and Effexor
My doctor put me on Effexor for hot flashes and other symptoms associated with menopause. Can this be taken with Contrav... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 18 January 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA